U.S. doctors online nowAsk doctors free
United Kingdom
A 29-year-old female asked:

is intestinal candidiasis a real health issue? i have had permanent lower abdominal bloating since taking amoxicillin in january

2 doctor answers7 doctors weighed in
Dr. Michael Fisher
Dermatology 32 years experience
Amoxicillin/bloating: One side effect of Amoxicillin is bloating.
Dr. James Ferguson
Pediatrics 46 years experience
Candida normal : Candida is a common yeast that exists in essentially everyone's intestine.It has been estimated as 5% of the dry weight of poo.It is usually balanced out by a number of benign bacteria. All might be a problem under some conditions, but most co-exist within the bowel & don't cause specific symptoms.
Dr. Barbara Stark Baxter
Allergy and Immunology 42 years experience
Candida can get out of balance, though. If you want better gut bacteria, you can eat yogurt and take probiotics during and after antibiotics.
Sep 17, 2012

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
24/7 visits
$15 per month

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
24/7 visits
$15 per month
Last updated Oct 30, 2020

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.